|New E.D. treatments
Apr 21, 2002
For the last several years i have and problems maintaining an erection. My doctor, after some hesitation, prescribed Viagra. It works fairly well most of the time for me.
What about this new drug, vardenafil. Are you aware of any contraindications for its use with HIV meds?
| Response from Dr. Henry
Vardenafil has a similar mechanism of action as Viagra. Studies have been conducted using vardenafil in men who had surgery for prostate cancer. It is has also been looked at in men with coronary artery disease. I am not aware of any studies specifically looking at use in the setting of HIV infection. Viagra can be used with caution in persons taking protease inhibitors (the PIs can increase the blood levels of Viagra). I would expect similar concerns about vardenafil. How often vardenafil would work when Viagra didn't isn't clear. It may be a while before specific studies using vardenafil and HIV meds will be done. A visit to an HIV-friendly urologist might be worth it to look at other options (i.e injections). I assume that your hormonal status is OK? KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Are Women More Likely To Catch Herpes Than Men?
- White Bumps On My Tongue Is This Herpes
- What Is The Meaning Of Chlamydia Igg?
- What Is The Difference Between Shingles And Herpes?
- What If You Took Medicine For Chlamydia And I Still Have Symptoms What Does That Mean?
- What Cream Can You Put On Genital Herpes?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.